Alert archive / Nevada / Flash Flood Warnings in 2013
Flash Flood Warning 288, NWS Las Vegas, NV
NWS Las Vegas, NV issued this flash flood warning at Sep 6, 2013, 3:39 PM PDT for Clark County, Nevada. It was in force for 111 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 6, 2013, 3:39 PM PDT (22:39 UTC)
- Expired
- Sep 6, 2013, 5:30 PM PDT
- In force
- 111 min
- Issued by
- NWS Las Vegas, NV
- Area
- Storm-based polygon
- Flood severity
- None
County Clark County, NV
The radar
The Las Vegas radar (KESX), 84 km from the middle of the area, began a volume at 22:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 12:00Z, 10.7 hours before the alert went out and 12 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 217 J/kg
- Mixed-layer CIN
- -192 J/kg
- Mixed-layer LCL
- 2628 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 22 m²/s²
- 0-3 km storm-relative helicity
- 79 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
244
WGUS55 KVEF 062239
FFWVEF
NVC003-070030-
/O.NEW.KVEF.FF.W.0288.130906T2239Z-130907T0030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LAS VEGAS NV
339 PM PDT FRI SEP 6 2013
THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A
* FLASH FLOOD WARNING FOR...
WEST CENTRAL CLARK COUNTY IN SOUTHERN NEVADA...
* UNTIL 530 PM PDT.
* AT 335 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
VERY HEAVY RAIN FROM A THUNDERSTORM OVER THE CARPENTER ONE BURN
AREA NEAR MARY JANE FALLS CAMPGROUND...OR 6 MILES SOUTH OF MT.
CHARLESTON...MOVING NORTHEAST AT 5 MPH.
* LOCATIONS IMPACTED INCLUDE...
MARY JANE FALLS CAMPGROUND...FLETCHER VIEW CAMPGROUND AND KYLE
CANYON CAMPGROUND...HARRIS SPRINGS CANYON...KYLE CANYON...KYLE
CANYON WASH...CENTENNIAL HILLS...HIGHWAY 157 AND HIGHWAY 95.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FLASH FLOODING IS EXPECTED IN WASHES...LOW WATER CROSSINGS AND ON
AREA ROADWAYS. FLASH FLOODING IS NATURES NUMBER ONE KILLER. TO ESCAPE
RISING WATER...MOVE TO HIGHER GROUND. NEVER TRY TO CROSS A FLOODED
ROADWAY OR WALK THROUGH FLOODWATERS. TURN AROUND...DONT DROWN!
REPORT FLOODING BY POSTING YOUR REPORT TO THE LAS VEGAS NATIONAL
WEATHER SERVICE FACEBOOK PAGE...OR ON TWITTER USING...AT NWSVEGAS.
HEAVY RAINFALL IS FALLING ON THE CARPENTER ONE BURN AREA. BECAUSE OF
THE LACK OF VEGETATION...WATER LEVELS WILL RISE MUCH MORE RAPIDLY
DURING FLASH FLOODS...LEADING TO AN INCREASED RISK OF MUD AND DEBRIS
FLOWS IN AND DOWNSTREAM OF THIS BURN AREA.
&&
LAT...LON 3628 11567 3629 11551 3640 11536 3628 11523
3627 11540 3616 11556 3621 11560 3622 11568
$$
SC2 follow-up statements
498
WGUS75 KVEF 062331
FFSVEF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LAS VEGAS NV
431 PM PDT FRI SEP 6 2013
NVC003-070030-
/O.CON.KVEF.FF.W.0288.000000T0000Z-130907T0030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CLARK NV-
431 PM PDT FRI SEP 6 2013
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 530 PM PDT FOR WEST
CENTRAL CLARK COUNTY...
AT 423 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THAT THE THUNDERSTORM ACTIVITY OVER THE CARPENTER ONE BURN AREA HAS
DIMINISHED. HOWEVER...THE THREAT OF FLASH FLOODING CONTINUES...
PRIMARILY FOR THE HARRIS SPRINGS CANYON AREA. RAINFALL ESTIMATES
HAVE BEEN BETWEEN ONE QUARTER AND ONE HALF OF AN INCH ON THE EASTERN
SIDE OF THE BURN AREA.
LOCATIONS IMPACTED INCLUDE...MARY JANE FALLS CAMPGROUND...FLETCHER
VIEW CAMPGROUND...KYLE CANYON CAMPGROUND...HARRIS SPRINGS
CANYON...KYLE CANYON...KYLE CANYON WASH...CENTENNIAL HILLS...HIGHWAY
157 AND HIGHWAY 95.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
HEAVY RAINFALL IS FALLING ON THE CARPENTER ONE BURN AREA. BECAUSE OF
THE LACK OF VEGETATION...WATER LEVELS WILL RISE MUCH MORE RAPIDLY
DURING FLASH FLOODS...LEADING TO AN INCREASED RISK OF MUD AND DEBRIS
FLOWS IN AND DOWNSTREAM OF THIS BURN AREA.
&&
LAT...LON 3628 11567 3629 11551 3640 11536 3628 11523
3627 11540 3616 11556 3621 11560 3622 11568
$$
SC521
WGUS75 KVEF 070000
FFSVEF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LAS VEGAS NV
500 PM PDT FRI SEP 6 2013
NVC003-070008-
/O.CAN.KVEF.FF.W.0288.000000T0000Z-130907T0030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CLARK NV-
500 PM PDT FRI SEP 6 2013
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR WEST CENTRAL CLARK
COUNTY...
THE FLASH FLOOD WARNING FOR WEST CENTRAL CLARK COUNTY...INCLUDING
THE CARPENTER ONE BURN AREA HAS BEEN CANCELLED. THE THUNDERSTORM
ACTIVITY HAS DIMINISHED AND NO REPORTS OF FLASH FLOODING HAVE BEEN
RECEIVED.
LAT...LON 3628 11567 3629 11551 3640 11536 3628 11523
3627 11540 3616 11556 3621 11560 3622 11568
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood warning went out at Sep 6, 3:35 PM PDT, 4 minutes earlier.
Area forecast discussion, Sep 6, 3:35 PM PDT, 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAS VEGAS NV 335 PM PDT FRI SEP 6 2013 .SYNOPSIS...MOIST AND UNSTABLE AIR WILL REMAIN IN PLACE AND RESULT IN SHOWERS AND THUNDERSTORMS MAINLY IN THE AFTERNOON AND EVENING HOURS THROUGH SATURDAY. ANOTHER INFUSION OF MOISTURE FROM A TROPICAL STORM WILL PUSH UP FROM THE GULF OF CALIFORNIA INTO THE REGION SUNDAY THROUGH WEDNESDAY. THIS WILL LEAD TO MORE NUMEROUS SHOWERS AND THUNDERSTORMS AND A HIGHER PROBABILITY OF LOCALLY HEAVY RAINFALL. TEMPERATURES WILL BE NEAR NORMAL THROUGH THE WEEKEND... THEN LOWER TO BELOW NORMAL BY MONDAY. && .SHORT TERM...TONIGHT THROUGH SUNDAY NIGHT...SATELLITE LOOPS SHOWED A WELL DEFINED LINE OF CONVECTION EXTENDING FROM EASTERN SAN BERNARDINO UP THROUGH CENTRAL CLARK AND WESTERN LINCOLN COUNTIES. THIS MATCHES UP WELL WITH A BROAD CONVERGENCE ZONE APPARENT ON WATER VAPOR IMAGERY. A WEAK EASTERLY WAVE COULD BE SEEN OVER SOUTHERN ARIZONA AND THIS FEATURE WILL CONTINUE LIFTING TO THE NORTHWEST THROUGH TONIGHT AND SATURDAY. THIS SHOULD PROVIDE SOME ADDITIONAL UPWARD FORCING FORCING UP THROUGH MOHAVE COUNTY AND SOUTHERN NEVADA SATURDAY FOR INCREASING THUNDERSTORM COVERAGE. THE MOISTURE ASSOCIATED WITH TROPICAL STORM LORENA WILL BE THE MAIN THING TO WATCH AS SUNDAY APPROACHES. IN ADDITION...A GULF SURGE WILL BE POSSIBLE AND COULD HELP INJECT MOISTURE AND DESTABILIZE THE AIR MASS AHEAD OF THE ARRIVAL OF THE ACTUAL TROPICAL MOISTURE. FOR NOW...THERE IS A NOTABLE INCREASING TREND FOR POP VALUES FROM SATURDAY TO SUNDAY. THIS WILL BE A PRELUDE TO ANOTHER DRAMATIC UPSWING IN SHOWERS AND THUNDERSTORMS INTO EARLY NEXT WEEK. .LONG TERM...MONDAY THROUGH FRIDAY...YET ANOTHER ACTIVE PERIOD FOR SHOWERS AND THUNDERSTORMS LOOKS LIKELY MONDAY AND TUESDAY AND EVEN POTENTIALLY ON WEDNESDAY. MOISTURE ASSOCIATED WITH WHAT SHOULD BE BY THEN THE REMNANTS OF TROPICAL STORM LORENA IS EXPECTED TO HAVE WORKED NORTHWARD INTO OUR AREA. PWATS ARE FORECAST TO BE OVER AN INCH ACROSS MOST OF THE AREA WITH VALUES APPROACHING 1.5 INCHES ACROSS THE SOUTHERN PORTIONS OF THE AREA. AT THE SAME TIME WHAT IS LEFT OF PIECE OF MID-LEVEL ENERGY THAT DRIFTS NORTHWEST ACROSS ARIZONA LOOKS TO COMBINE IN SOCAL WITH MID-LEVEL ENERGY THAT PINCHES OFF OF THE MID/UPPER LEVEL TROUGH OVER NORCAL. THIS COMBINED ENERGY IS EXPECTED TO FORM A NEW MID/UPPER LEVEL LOW ON OR OFF THE COAST OF SOCAL BY TUESDAY THAT EVENTUALLY WANDERS BACK EAST ACROSS SOCAL ON TUESDAY NIGHT OR WEDNESDAY. THE PRESENCE OF THIS LOW SHOULD ENHANCE THE PROSPECTS FOR CONVECTION ACROSS OUR AREA AT ANYTIME OF THE DAY OR AT NIGHT NEAR AND EAST OF THE CENTER OF WHERE THE LOW WINDS UP. THE 12Z RUN OF THE OPERATIONAL ECMWF IS FURTHER EAST WITH THE PLACEMENT OF THE LOW COMPARED TO THE 12Z OPERATIONAL RUN OF THE GFS. THIS CREATES SOME UNCERTAINTY WITH JUST HOW ACTIVE IT MAY GET IN THE WESTERN PORTIONS OF OUR CWFA AS IF THE LOW WINDS UP FURTHER EAST IT MAY STAY DRIER AND MORE STABLE OVER THE WEST. WITH THAT IN MIND, I KEPT POPS AS WE HAD IN THE WEST BUT TO BLEND BETTER WITH THE NEIGHBORS AND BASED ON A BLEND OF THE LATEST MOS I DID GO AHEAD AND INCREASE POPS IN THE EASTERN PORTIONS OF THE AREA. THE MAIN ISSUE IN THIS TIME FRAME WILL BE THE POTENTIAL FOR HEAVY RAINFALL THAT COULD RESULT IN FLASH FLOODING. THIS WILL BE A LARGE CONCERN FOR THE CARPENTER 1 AND DEAN PEAK FIRE BURN AREAS WITH THE POTENTIAL FOR DEBRIS FLOWS. AT THIS TIME THE MOST ACTIVE DAY LOOKS TO BE TUESDAY AS THE MID/UPPER LEVEL LOW TAKES SHAPE AND GOOD DIFFLUENCE ALOFT SETS UP AHEAD OF THE LOW. IN ADDITION, A 50 KT+ 250 MB JET STREAK IS SHOWN TO MOVE OVER SOUTHERN NEVADA. 0-6 KM BULK SHEAR VALUES ARE SHOWN TO BE 20 KTS+ OVER NORTHERN ARIZONA. THIS COULD ALSO HELP MORE ORGANIZED SEVERE STORMS TO FORM. THE ONE ISSUE WILL BE HOW MUCH CLOUD COVER IS AROUND AS IF IT IS THICK ENOUGH WE COULD END UP WITH MORE SHOWERS THAN THUNDERSTORMS. BY THURSDAY THE MID/UPPER LEVEL LOW IS EXPECTED TO HAVE MOVED FAR ENOUGH INLAND THAT DRIER AND MORE STABLE AIR SHOULD HAVE SPREAD ACROSS MOST -IF NOT ALL - OF THE AREA. AS A RESULT I LOWERED POPS ACROSS ALL BUT FAR EASTERN PORTIONS. FURTHER DRYING SHOULD TAKE PLACE ON FRIDAY. TEMPS SHOULD BE WELL BELOW NORMAL ON MONDAY AND TUESDAY THEN WARM A FEW DEGREES AS THE WEEK MOVES ALONG AS THE COVERAGE OF CLOUDS DECREASES. WE MAY STILL BE TOO WARM FOR HIGHS ON MONDAY AND TUESDAY. && .AVIATION...FOR MCCARRAN...SHOWERS AND THUNDERSTORMS AROUND THE TERMINAL ARE EXPECTED TO DISSIPATE EARLY THIS EVENING. SCATTERED THUNDERSTORMS IN THE PEACH SPRINGS CORRIDOR WILL PERSIST THROUGH LATE EVENING WITH ISOLATED STORMS IN THE MORMON MESA CORRIDOR. THE PREVAILING WIND DIRECTION SHOULD BE FROM THE SOUTH THOUGH STORMS MAY KEEP WINDS GUSTY AND VARIABLE THROUGH EARLY EVENING. SIMILAR STORM DEVELOPMENT CAN BE EXPECTED SATURDAY. SUNDAY THROUGH WEDNESDAY THERE WILL BE THE POTENTIAL FOR SHRA/TSRA AT ANYTIME OF THE DAY AS A MORE SIGNIFICANT INFLUX OF MOISTURE ARRIVES IN SOUTHERN NEVADA. FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST CALIFORNIA...SCATTERED THUNDERSTORMS AND POTENTIAL GUSTY OUTFLOW WINDS ARE WILL GRADUALLY DISSIPATE THIS EVENING OVER MUCH OF THE SOUTHERN AND EASTERN AREAS OF THE FORECAST AREA. SIMILAR THUNDERSTORM DEVELOPMENT CAN BE EXPECTED SATURDAY. OUTSIDE OF STORMS...WINDS WILL REMAIN UNDER 10 KTS EXCEPT IN THE OWENS VALLEY AND ESMERALDA COUNTY WHERE SOUTH WINDS GUSTING UP TO 25 KTS WILL BE POSSIBLE. SUNDAY THROUGH WEDNESDAY THERE WILL BE THE POTENTIAL FOR SHRA/TSRA AT ANYTIME OF THE DAY AS A MORE SIGNIFICANT INFLUX OF MOISTURE ARRIVES IN THE AREA. && .VEF WATCHES/WARNINGS/ADVISORIES... NV...NONE. AZ...NONE. CA...NONE. && ADAIR/STACHELSKI FOR MORE FORECAST INFORMATION...SEE US ON OUR WEBPAGE: HTTP://WEATHER.GOV/LASVEGAS OR FOLLOW US ON FACEBOOK AND TWITTER
Hazardous weather outlook, Sep 6, 5:02 AM PDT, 10 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAS VEGAS NV 502 AM PDT FRI SEP 6 2013 AZZ001>003-036-CAZ519>527-NVZ014>022-071000- NORTHWEST PLATEAU-LOWER COLORADO RIVER VALLEY-NORTHWEST DESERTS- LAKE MEAD NATIONAL RECREATION AREA-EASTERN SIERRA SLOPES- OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY- DEATH VALLEY NATIONAL PARK-WESTERN MOJAVE DESERT- EASTERN MOJAVE DESERT-MORONGO BASIN-CADIZ BASIN- SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY- ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY- NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY- SHEEP RANGE-SPRING MOUNTAINS-LAS VEGAS VALLEY- SOUTHERN CLARK COUNTY- 502 AM PDT FRI SEP 6 2013 /502 AM MST FRI SEP 6 2013/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST ARIZONA...CALIFORNIA AND SOUTHERN NEVADA. .DAY ONE...TODAY AND TONIGHT ISOLATED THUNDERSTORMS IN THE VALLEYS WILL BECOME MORE SCATTERED OVER THE MOUNTAINS. HEAVY RAINFALL AND LOCALIZED FLASH FLOODING IS POSSIBLE...ESPECIALLY AROUND OUR RECENT BURN AREAS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY CONFIDENCE CONTINUES TO GROW THAT THERE WILL BE AN INCREASE IN THUNDERSTORM COVERAGE SUNDAY THROUGH THURSDAY AS ANOTHER INFLUX OF TROPICAL MOISTURE MOVES NORTH INTO MOHAVE...CLARK...LINCOLN AND SAN BERNARDINO COUNTIES. MOISTURE WILL EVENTUALLY MOVE FAR ENOUGH NORTHWEST TO AFFECT INYO...NYE AND ESMERALDA COUNTIES TUESDAY THROUGH THURSDAY. FOR THOSE LIVING NEAR RECENT BURN AREA STAY ALERT AS HEAVY RAIN COULD LEAD TO FLASH FLOODING AND DEBRIS FLOWS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. HOWEVER... SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Local storm report, Sep 6, 3:24 PM PDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
324 PM PDT FRI SEP 06 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0312 PM FLASH FLOOD 4 NNW SUMMERLIN 36.26N 115.33W
09/06/2013 CLARK NV PUBLIC
ABOUT 2 TO 3 INCHES OF MUDDY WATER ACCOMPANIED BY SMALL
ROCKS WERE ACROSS THE 215 BELTWAY AT ANN ROAD. REPORT VIA
FACEBOOK.
&&
STACHELSKILocal storm report, Sep 6, 3:29 PM PDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
329 PM PDT FRI SEP 06 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0320 PM FLASH FLOOD 3 NW SUMMERLIN 36.24N 115.33W
09/06/2013 CLARK NV PUBLIC
SEVERAL INCHES OF MUDDY WATER...ROCKS AND DEBRIS WERE
COVERING PORTIONS OF CLIFF SHADOWS PARKWAY BETWEEN LONE
MOUNTAIN AND ALEXANDER. REPORT VIA FACEBOOK.
&&
STACHELSKILocal storm report, Sep 6, 3:34 PM PDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
334 PM PDT FRI SEP 06 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0333 PM HAIL 5 SW TWENTYNINE PALMS ( 34.24N 116.20W
09/06/2013 E0.25 INCH SAN BERNARDINO CA TRAINED SPOTTER
&&
STACHELSKIThe office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 6, 2:41 PM PDT | Flash Flood Warning | VEF | Clark | 2 hr |
| Sep 6, 3:55 PM PDT | Areal Flood Advisory | VEF | Lincoln | 3 hr |
Nearby
Flash Flood Warnings in Nevada, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.